MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1616C82E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Dyspnea (1816); Occlusion (1984); Pain (1994)
Date of Event 06/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: etlw1616c82e, sn (b)(4), expiration date: 2016-11-04, (b)(4).Film evaluation summary: the exact cause of the proximal type i endoleak observed during implant could not be determined from the films provided.It is possible that this was anatomy related.The pre-implant ct¿s noted that the proximal neck was short, conical-shaped, and was moderately angulated to 50° maximum.The neck diameter just below the lowest right renal artery measured 25mm, and 10mm lower near the bottom of the neck measured ~31mm.Images during implant revealed that the bifurcate was implanted ~5mm below the renals within the short neck, and a likely proximal type i endoleak was seen coming from the left side of the neck which had minimal stent graft apposition.Multiple endoanchors were then seen implanted primarily on the left-lateral side which appeared to have resolved the proximal type i endoleak.Films at discharge did not reveal any endoleak, however, there was minimal stent graft purchase proximally as well as distally within the left/contra limb.The cause of the reported kinked left limb and leg pain occurring 1-month post-implant could not be determined.The films showing the kink and stent intervention were not available for review.It is unclear if the minimal left limb distal seal length seen within the lcia, and the observed left iliac artery angulation (~90°) and calcification may have contributed to the eventual kink.Patient previous history of lower extremity pad may have also contributed.The cause of the respiratory insufficiency could not be determined.This may be related to the patient¿s pre-existing condition; copd.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a 6.5 cm diameter abdominal aortic aneurysm.Vessel morphology was reported as aortic neck diameter at the renal artery was 25 mm, 20 mm distal to the renal artery the aortic neck is 38 mm in diameter and has 47 degree angulation.It was reported that during the initial procedure there was a proximal type i endoleak present.The physician elected to implant ten aptus endoanchors and the proximal type i endoleak was resolved.On the same day, post-operative the patient experienced respiratory insufficiency resulting in bradycardia and abdominal pain.The patient was given medication and required prolonged hospitalization.The event resolved three days post implant.It is uncertain if the event is related to the procedure or the device.Approximately six weeks post implant the patient presented at a scheduled follow up visit with bilateral leg pain and severe increased velocity in the left iliac.An ultrasound was performed, revealing kinking in the left limb of the endurant stent graft.Lower extremity arterial intervention was performed.Another manufacturer¿s 9x40 bare metal stent was implanted outside of the stent graft.The investigator indicated that the intervention was unrelated to aaa.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6370274
Report Number2953200-2017-00311
Device Sequence Number19024860
Product Code MIH
UDI-Device Identifier00643169467576
UDI-Public00643169467576
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2018
Device Model NumberETLW1616C82E
Device Catalogue NumberETLW1616C82E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by Manufacturer02/06/2017
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age72 YR
Patient Weight89